With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I have come for your collective wisdom, without which I would not make it through this hormone jungle. I recently (5 weeks ago) cut back my estrogen from Cenestin .9 to Cenestin .625 in an effort to lose the weight I have gained as a result of HRT. A friend recomended I add a supplement called DIM to the mix (it is supposed to help metabolize estrogen) and I am wondering: Does DIM increase hot flashes? Can it possibly be lowering my estrogen? Anyone one else taking DIM, and if so, what for and what results do you have/expect?
Hi Zoe I've been taking diindolymethane (DIM) for almost a year now. I haven't noticed it giving me hot flashes, although I did have to increase my estrogen dosage a couple of months ago.
There are some helpful links about DIM in our Resources directory, in the breast cancer section. To get there, just click on "Resources" up in the banner at the top of the page, and then scroll down and click on breast cancer.
I have been taking DIM almost a year now and I didn't experience any problem with it causing hot flashes.
About four months ago I stopped my HRT except for estriol vaginal cream and I get maybe one brief warm face a day or every other day. No problem during sleep, though. I'm 59, still have my ovaries, and was on a very low dose patch which probably explains my lack of symptoms after getting off HRT. Diana